MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 36CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 36CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number ACE36E
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: k92z2m.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was returned disassembled and not all the components were returned.The device was received with the tissue pad detached and not returned, but with evidence of body fluids and tissue pad material in the groove section of the clamp arm.The device was received with the handle guard broken and hanging by the remaining soft touch plastic.Upon visual inspection, it was noticed that the blade had horizontal scratches as if it had been scrubbed with a metal pad, which is evidence of possible reuse.Due to the switch button assembly not being returned, we could not conduct all functional testing.The blade was tested individually and was found to be functional.Due to the condition of the returned device, we are unable to confirm the reported event.The device was disassembled to inspect the internal components, and no anomalies were noted.It should be noted that product failure is multifactorial.Due to evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude root cause.Care should be taken not to fire the device grabbing the handle guard, as excessive force could result in a broken component like in this reported issue.Based on the condition of the tissue pad, a probable cause for this damage is that the clamp of the device may have been closed and the instrument activated without tissue present.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.The resulting damage contributes to the removal of the pad from the clamp arm.The cleaning of the pad, not in accordance with the ifu, can also result in removal of the pad during use.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a abdominoperineal resection the jaw was not working.It was stuck up in the hp054.The surgery was delayed about 10 minutes.The procedure was completed successfully.There were no patient consequences.

Brand Name
HARMONIC ACE 36CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11826562
Report Number3005075853-2021-02716
Device Sequence Number19104038
Product Code LFL
UDI-Device Identifier10705036000938
UDI-Public10705036000938
Combination Product (Y/N)N
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2019
Device Model NumberACE36E
Device Catalogue NumberACE36E
Device Lot NumberK92Z2M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/14/2021
Patient Sequence Number1